Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Oct 9, 2006, 10:15 AM PDT. It took effect at Oct 9, 2006, 5:00 PM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2006, 10:15 AM PDT (17:15 UTC)
- In effect from
- Oct 9, 2006, 5:00 PM PDT
- Expired
- Oct 11, 2006, 4:48 AM PDT
- In force
- 36 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KEKA 091715 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 1015 AM PDT MON OCT 9 2006 ...RED FLAG WARNING POSTED FOR GUSTY EASTERLY TO NORTHEASTERLY WINDS...VERY POOR RELATIVE HUMIDITY RECOVERIES....ABOVE NORMAL TEMPERATURES AND LOW FUEL MOISTURE TODAY THROUGH TUESDAY ACROSS EASTERN PORTIONS OF THE FIRE DISTRICT... .THE WARM AND DRY CONDITIONS OF SEVERAL WEEKS AGO HAVE RETURNED TO FIRE WEATHER ZONES 276...277 AND 283. WITH THESE CONDITIONS IN PLACE...A STRONG SHORTWAVE TROUGH AND NORTHEASTERLY 100 KNOT JET STREAK WILL DESCEND FROM EASTERN OREGON TONIGHT AND SPREAD EVEN DRIER...STRONGER OFFSHORE FLOW ACROSS THE DISTRICT. BY TUESDAY MORNING...EAST TO NORTHEAST FLOW WILL CHANNEL THROUGH THE VALLEYS AND BE IN THE 6 TO 11 MPH RANGE. RIDGE TOP WINDS BETWEEN 11 AND 20 MPH WITH WIND GUSTS TO 40 MPH BY LATE TUESDAY MORNING ARE EXPECTED. AS DRY FLOW DESCENDS FROM HIGHER ELEVATIONS...MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE DIGITS AND LOWER TEENS ON TUESDAY AFTERNOON ACROSS THE SHASTA-TRINITY FOREST VALLEYS. CAZ276-277-101230- /O.NEW.KEKA.FW.W.0003.061010T0000Z-061010T1800Z/ INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- 1015 AM PDT MON OCT 9 2006 ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT TUESDAY. POOR RELATIVE HUMIDITY RECOVERIES ARE EXPECTED TONIGHT AND TUESDAY MORNING AT ELEVATION AND ACROSS THE RIVER VALLEYS OF THE SOUTHERN SHASTA-TRINITY AND ENTIRE MENDOCINO FOREST DISTRICTS. EASTERLY TO NORTHEASTERLY FLOW WILL INCREASE THIS AFTERNOON AND PEAK ALONG THE RIDGE TOPS ON EARLY TUESDAY MORNING. AT ELEVATION...WARM AND DRY WINDS COULD EXCEED 30 MPH AT TIMES. THE STRONGER WINDS AND VERY MILD AND DRY AIR ARE THE RESULT OF AN UNUSUALLY STRONG NORTHEAST FLOW ALOFT FROM WESTERN CANADA AND THE PACIFIC NORTHWEST THAT WILL SPREAD ACROSS THE DISTRICT AND INTO OFFSHORE WATERS DURING THE NEXT 24 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ283-101230- /O.NEW.KEKA.FW.W.0003.061010T0000Z-061011T0000Z/ TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 1015 AM PDT MON OCT 9 2006 ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT TUESDAY. POOR RELATIVE HUMIDITY RECOVERIES ARE EXPECTED TONIGHT AND ALL DAY TUESDAY AT ELEVATION AND ACROSS THE RIVER VALLEYS OF THE SHASTA-TRINITY FOREST DISTRICT. EASTERLY TO NORTHEASTERLY FLOW WILL INCREASE THIS AFTERNOON AND PEAK ALONG THE RIDGE TOPS ON TUESDAY AFTERNOON. FLOW WILL TURN EASTERLY AND BEGIN CHANNELLING THROUGH THE TRINITY RIVER VALLEY AS SUNSHINE MIXES THE STRONGER WINDS OVER THE TRINITY ALPS DOWNWARD INTO THE LOWER ELEVATIONS. WIND GUSTS COULD EXCEED 30 MPH IN THE VALLEY ON TUESDAY AFTERNOON. THE STRONGER WINDS AND VERY DRY AIR ARE THE RESULT OF AN UNUSUALLY STRONG NORTHEAST FLOW ALOFT FROM WESTERN CANADA AND THE PACIFIC NORTHWEST THAT WILL SPREAD ACROSS THE DISTRICT AND INTO OFFSHORE WATERS DURING THE NEXT 24 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS86 KEKA 101551 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 625 AM PDT TUE OCT 10 2006 CAZ276-277-283-111900- /O.EXT.KEKA.FW.W.0003.000000T0000Z-061011T1900Z/ INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 625 AM PDT TUE OCT 10 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 12 PM PDT WEDNESDAY FOR GUSTY EAST AND NORTHEAST WINDS AND VERY LOW RELATIVE HUMIDITY... MODERATE OFFSHORE FLOW CONTINUES ACROSS NORTHWEST CALIFORNIA AS STRONG HIGH PRESSURE COMBINES WITH AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO CENTRAL CALIFORNIA LATER TODAY. WIDESPREAD DAYTIME RELATIVE HUMIDITY VALUES WILL FALL TO 7 TO 15 PERCENT AGAIN TODAY ACROSS TRINITY COUNTY AND INTERIOR MEDOCINO COUNTY. VERY POOR RELATIVE HUMIDITY RECOVERY WILL CONTINUE AGAIN TONIGHT...ESPECIALLY ALONG HIGHER ELEVATIONS. EAST AND NORTHEASTERLY WINDS WILL INCREASE AGAIN THIS AFTERNOON AND PEAK ALONG THE RIDGE TOPS EARLY WEDNESDAY MORNING. AT THE HIGHEST ELEVATIONS...THE WARM AND DRY WINDS COULD EXCEED 30 MPH AT TIMES. WINDS SHOULD BEGIN TO DIMINISH LATE IN THE DAY WEDNESDAY AND TURN MORE ONSHORE BY THURSDAY...WITH GRADUALLY INCREASING MOISTURE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD LEAD TO EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS86 KEKA 102218 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 318 PM PDT TUE OCT 10 2006 CAZ276-277-283-111900- /O.CON.KEKA.FW.W.0003.000000T0000Z-061011T1900Z/ INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 318 PM PDT TUE OCT 10 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY FOR GUSTY EAST AND NORTHEAST WINDS AND VERY LOW RELATIVE HUMIDITY... HIGH PRESSURE OVER THE PACIFIC NORTHWEST AND AN UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL CALIFORNIA WILL CONTINUE TO PROMOTE AN OFFSHORE FLOW PATTERN TONIGHT. VERY POOR RELATIVE HUMIDITY RECOVERY WILL CONTINUE AGAIN TONIGHT...ESPECIALLY ALONG HIGHER ELEVATIONS. EAST AND NORTHEASTERLY WINDS WILL CONTINUE AGAIN OVERNIGHT AND PEAK ALONG THE RIDGE TOPS EARLY WEDNESDAY MORNING. AT THE HIGHEST ELEVATIONS...THE WARM AND DRY WINDS COULD EXCEED 30 MPH AT TIMES. WINDS SHOULD BEGIN TO DIMINISH LATE IN THE DAY WEDNESDAY AS THE LOW MOVES THROUGH THE AREA. THE WIND FLOW WILL REMAIN LIGHT OFFSHORE THROUGH THE END OF THE WEEK WITH SPEEDS DIMINISHING THROUGH THE DAY WEDNESDAY. WARMER AND AND CONTINUED DRY WEATHER IS EXPECTED THROUGH THE END OF THE WEEK. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD LEAD TO EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS86 KEKA 111051 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 351 AM PDT WED OCT 11 2006 CAZ276-277-283-111900- /O.CON.KEKA.FW.W.0003.000000T0000Z-061011T1900Z/ INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 351 AM PDT WED OCT 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... VERY POOR RELATIVE HUMIDITY RECOVERY LAST NIGHT WILL LEAD TO ANOTHER AFTERNOON OF VERY LOW RELATIVE HUMIDITY VALUES. HOWEVER EAST AND NORTHEAST WINDS ARE EXPECTED TO DIMINISH LATE THIS MORNING...AND WILL REMAIN BELOW RED FLAG CRITERIA TONIGHT. HIGHEST RIDGE TOPS WILL REMAIN GUSTY AGAIN TONIGHT HOWEVER WIDESPREAD WINDS SPEEDS ARE EXPECTED TO DROP SIGNIFICANTLY. THE WARM AND DRY CONDITIONS CAN BE EXPECTED TO PERSIST THROUGH THE REMAINDER OF THE WORK WEEK...WITH TERRAIN DRIVEN WINDS DURING THE AFTERNOON AND LIGHT EAST OR NORTHEAST WINDS ALONG HIGHER ELEVATIONS DURING THE NIGHT TIME AND EARLY MORNING HOURS. $$
000 WWUS86 KEKA 111148 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 448 AM PDT WED OCT 11 2006 CAZ276-277-283-111300- /O.CAN.KEKA.FW.W.0003.000000T0000Z-061011T1900Z/ INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 448 AM PDT WED OCT 11 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE RED FLAG WARNING. STRONG OFFSHORE FLOW HAS WEAKENED CONSIDERABLY THIS MORNING AS OBSERVATION SITES SHOWING LIGHTER EAST WINDS AND HIGHER RELATIVE HUMIDITY RECOVERY. ALTHOUGH LOCALLY GUSTY EAST WINDS NEAR 25 MPH ARE LIKELY OVER FAVORED RIDGE TOPS THROUGH TONIGHT...WIDESPREAD WIND SPEEDS WILL DROP SIGNIFICANTLY AND SHIFT TO MORE OF A TERRAIN DRIVEN NATURE TODAY. RELATIVE HUMIDITY VALUES WILL GRADUALLY RISE HOWEVER THE CURRENT WEAK OFFSHORE FLOW CAN BE EXPECTED TO CONTINUE THROUGH THE END OF THE WORK WEEK. THUS WARM AND DRY DAYTIME CONDITIONS WITH FAIR TO POOR RH RECOVERY ALONG HIGHER ELEVATIONS DURING THE NIGHT AND EARLY MORNING HOURS CAN BE ANTICIPATED THROUGH FRIDAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Oct 9, 5:00 AM PDT, 5 hours 15 minutes earlier.
Area forecast discussion, Oct 9, 5:00 AM PDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 500 AM PDT MON OCT 9 2006 .SYNOPSIS...SURFACE HIGH PRESSURE OVER THE PACIFIC NORTHWEST WILL MAINTAIN AN OFFSHORE FLOW ACROSS THE REGION THE NEXT SEVERAL DAYS...BRINGING VERY MILD TEMPERATURES TO THE COAST AS WELL AS INLAND LOCATIONS. GENERALLY CLEAR SKIES WILL ALSO PREVAIL. && .DISCUSSION...AN UPPER LEVEL LOW WILL DROP INTO THE GREAT BASIN TODAY...AND THEN INTO CENTRAL AND SOUTHERN CALIFORNIA ON TUE AND WED. EXPECT THE LOW ALOFT TO ENHANCE THE OFFSHORE FLOW FOR NORTHWEST CALIFORNIA AS STRONG COLD AIR ADVECTION KICKS BY TUE. THIS SYSTEM IS TOO DRY TO POSE A BIG CONCERN FOR PRECIP OR THUNDER. RIDGE ALOFT FOLDS OVER THE LOW ON WED AND THU AND HOLDS OVER THE PAC NW FRI AND SAT. THUS...AFTER COOLING ON TUESDAY...WE SHOULD SEE WARMING AGAIN FOR THE REST OF THE WEEK. GFS SOLUTIONS HAS A FRONT MOVING THROUGH SUN THROUGH MON FOR PERHAPS SOME PRECIP. DJB && .AVIATION....SEE TAFS. && .EKA...WATCHES/WARNINGS/ADVISORIES... ...SMALL CRAFT ADVISORY PT ST GEORGE TO PT ARENA 20-60NM... && VISIT US AT WWW.WEATHER.GOV/EUREKA
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.